Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 266, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 9, 2009, 9:05 PM CDT for 4 counties in Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2009, 9:05 PM CDT (02:05 UTC)
- Expired
- Jun 9, 2009, 9:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Delaware County, OK, Nowata County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 16.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:37 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 9, 6:37 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 637 PM CDT TUE JUN 9 2009 ...MESOSCALE UPDATE... .DISCUSSION... THE CELL APPROACHING NORTHWEST OSAGE COUNTY IS MOVING TOWARD A LOCAL MAX IN THE LOW-LEVEL CAPE...VALUES NEAR 100 J/KG TO 700 MB. THE CELL HAS ALSO TURNED RIGHT AND ITS STORM-RELATIVE FLOW IS NOW FAVORABLE FOR LOW-LEVEL ROTATION. THE NEGATIVE MAY BE THAT THE CELL HAS BEEN STRUGGLING THE LAST HOUR AND THAT MAY HAVE DISRUPTED IT OVERALL ORGANIZATION. IF THAT IS NOT TOO BIG OF A NEGATIVE...THE CELL HAS THE CHANCE TO BECOME A HIGHLY ORGANIZED SUPERCELL AS IT MOVES INTO NORTHWEST OSAGE COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08
Hazardous weather outlook, Jun 9, 5:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT TUE JUN 9 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CDT TUE JUN 9 2009
...HIGHEST POTENTIAL FOR SEVERE WEATHER EXISTS ACROSS FAR NORTHEAST
OKLAHOMA THIS EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 530 PM.
AREA AT GREATEST RISK...NEAR THE KANSAS BORDER.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 530 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND
FAR NORTHWEST ARKANSAS
DISCUSSION...
A NEAR STATIONARY WARM FRONT CURRENTLY REMAINS SOUTHERN KANSAS WITH
A HIGHLY UNSTABLE...BUT STRONGLY CAPPED...AIRMASS RESIDING SOUTH
OF THE BOUNDARY OVER EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. IN
ADDITION...A DRY LINE WAS LOCATED ACROSS NORTHWEST OKLAHOMA LATE
THIS AFTERNOON. THE CURRENT STRONG TO SEVERE CONVECTION HAS
REMAINED ACROSS KANSAS AND SOUTHWEST MISSOURI IN THE VICINITY OF
THE WARM FRONT...HOWEVER IT APPEARS THAT THE STRONG CAP IN PLACE
WILL CONTINUE TO HOLD INTO THE EARLY EVENING ACROSS MUCH OF THE
REGION.
DEEP LAYER SHEAR ALSO WILL REMAIN IN PLACE LATE THIS AFTERNOON AS
A MID LEVEL JET STREAK MOVES OVER THE AREA...ESPECIALLY AREAS
ALONG AND NEAR THE KANSAS BORDER. STORMS THAT DEVELOP OR MOVE INTO
FAR NORTHEAST OKLAHOMA WILL LIKELY BE SUPERCELLULAR EARLY ON WITH
ALL MODES OF SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND ISOLATED
TORNADOES...WITH THE HIGHEST POTENTIAL TO REMAIN ACROSS THE KANSAS
AND OKLAHOMA BORDER COUNTIES THROUGH THE EARLY EVENING. THE SEVERE
THREAT WILL BEGIN TO DECREASE AFTER MIDNIGHT AS STORMS MOVE EAST
OF THE AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY THIS EVENING ACROSS
NORTHEAST OKLAHOMA AND POSSIBLY LATER THIS EVENING ACROSS NORTHWEST
ARKANSAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE BOTH
WEDNESDAY AND THURSDAY AS THE COLD FRONT MOVES BACK INTO NORTHEAST
OKLAHOMA WEDNESDAY AFTERNOON. THE ATMOSPHERE WILL AGAIN BECOME
UNSTABLE ALONG AND SOUTH OF THE BOUNDARY WITH THE POTENTIAL FOR
SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS MUCH OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS LATE WEDNESDAY AFTERNOON INTO THE
OVERNIGHT HOURS.
DEPENDING ON THE EVOLUTION OF WEDNESDAY NIGHTS THUNDERSTORM COMPLEX
ANOTHER ROUND OF SEVERE STORMS COULD BE POSSIBLE THURSDAY AFTERNOON
INTO THURSDAY NIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO EARLY NEXT WEEK AS RICH GULF MOISTURE REMAINS OVER
THE REGION.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jun 9, 8:18 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
818 PM CDT TUE JUN 9 2009
OKZ054-100145-
OSAGE OK-
818 PM CDT TUE JUN 9 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE
AT 818 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES WEST OF PAWHUSKA...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...PAWHUSKA...PERSHING...
TALLANT AND NELAGONEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS OF
40 TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3676 9616 3655 9618 3657 9662 3668 9662
TIME...MOT...LOC 0118Z 266DEG 33KT 3663 9650Local storm report, Jun 9, 8:42 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
842 PM CDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 2 S PAWHUSKA 36.64N 96.34W
06/09/2009 E0.88 INCH OSAGE OK AMATEUR RADIO
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 48 min |
| Jun 9, 8:18 PM CDT | Special Weather Statement | TSA | Osage | 27 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 54 min |
| Jun 9, 8:54 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 66 min |
| Jun 9, 9:09 PM CDT | Special Weather Statement | TSA | Washington | 36 min |
| Jun 9, 9:25 PM CDT | Areal Flood Advisory | TSA | Craig, Ottawa | 65 min |
| Jun 9, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 60 min |
| Jun 9, 10:50 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 55 min |
| Jun 10, 3:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Pawnee | 37 min |
| Jun 10, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 44 min |
| Jun 10, 4:06 PM CDT | Special Weather Statement | TSA | Okfuskee | 54 min |
| Jun 10, 4:14 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jun 10, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 47 min |
| Jun 10, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 71 min |
| Jun 10, 5:21 PM CDT | Special Weather Statement | TSA | Ottawa | 24 min |
| Jun 10, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Pittsburg | 67 min |
| Jun 10, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 56 min |
| Jun 10, 6:32 PM CDT | Tornado Warning | TSA | Haskell, Sequoyah | 28 min |
| Jun 10, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more | 66 min |
| Jun 10, 6:47 PM CDT | Tornado Warning | TSA | Adair, Sequoyah | 28 min |
| Jun 9, 10:15 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 60 min |
| Jun 9, 11:01 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 59 min |
| Jun 9, 11:24 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 4 hr |
| Jun 9, 11:37 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 36 min |
| Jun 9, 11:45 PM CDT | Special Weather Statement | TSA | Madison | 30 min |
| Jun 9, 11:52 PM CDT | Severe Thunderstorm Warning | TSA | Madison | 26 min |
| Jun 10, 12:22 AM CDT | Special Weather Statement | TSA | Madison, Washington | 23 min |
| Jun 10, 1:26 AM CDT | Special Weather Statement | TSA | Madison | 34 min |
| Jun 10, 1:33 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 37 min |
| Jun 10, 6:31 PM CDT | Special Weather Statement | TSA | Crawford, Sebastian | 29 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.